Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 42, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 25, 2005, 2:29 PM MDT for Garfield County, Utah. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2005, 2:29 PM MDT (20:29 UTC)
- Expired
- Jun 25, 2005, 3:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Garfield County, UT
The radar
The Cedar City radar (KICX), 133 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.5 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 252030 SVRSLC UTC017-252115- /O.NEW.KSLC.SV.W.0042.050625T2029Z-050625T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 229 PM MDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GARFIELD COUNTY IN UTAH THIS INCLUDES THE CITY OF ESCALANTE * UNTIL 315 PM MDT * AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF ESCALANTE TO 25 MILES SOUTHEAST OF BOULDER...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF ESCALANTE TO 24 MILES EAST OF ESCALANTE...AND MOVING NORTH AT 30 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3767 11166 3757 11110 3814 11073 3813 11178 $$ SEAMAN
2 follow-up statements
000 WWUS55 KSLC 252046 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 PM MDT SAT JUN 25 2005 UTC017-252115- /O.CON.KSLC.SV.W.0042.000000T0000Z-050625T2115Z/ GARFIELD UT- 245 PM MDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM MDT FOR CENTRAL GARFIELD COUNTY... AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BOULDER TO 20 MILES EAST OF BOULDER...MOVING NORTH AT 35 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR UTAH AND SOUTHWEST WYOMING. LAT...LON 3767 11166 3757 11110 3814 11073 3813 11178 $$ SEAMAN
000 WWUS55 KSLC 252114 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 312 PM MDT SAT JUN 25 2005 UTC017-252122- /O.EXP.KSLC.SV.W.0042.000000T0000Z-050625T2115Z/ GARFIELD UT- 312 PM MDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARFIELD COUNTY WILL BE ALLOWED TO EXPIRE AT 315 PM MDT... THE LINE OF THUNDERSTORMS WHICH MOVED NORTH THROUGH CENTRAL GARFIELD COUNTY HAVE WEAKENED...AND NO LONGER POSE A THREAT TO LIFE AND PROPERTY. AS A RESULT THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR CENTRAL GARFIELD COUNTY HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3767 11166 3757 11110 3814 11073 3813 11178 $$ SEAMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:05 AM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 25, 10:05 AM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1005 AM MDT SAT JUN 25 2005
.SYNOPSIS...SOUTHWESTERLY FLOW WILL REMAIN IN PLACE OVER UTAH INTO
THE WEEKEND. AN UPPER LOW WILL LIFT ACROSS UTAH THIS AFTERNOON
AND EVENING. A DRIER AIRMASS WILL MOVE INTO THE AREA ON SUNDAY.
&&
.DISCUSSION...GOOD CONVECTIVE POTENTIAL TODAY WITH INCOMING SHORT
WAVE AND MID LEVEL MOIST SURGE AHEAD OF IT. SURFACE DEWPOINTS DID
RECOVER OVER SWRN UT OVERNIGHT AND REMAIN MOSTLY IN THE 40S OVER
THE REMAINDER OF THE AREA. SO LOWER LEVELS MAY NOT END UP QUITE SO
DRY BUT CELL MOVEMENT AND SURFACE WIND SPEEDS COULD COMBINE TO CREATE
STRONG WIND GUSTS WITH STORMS ANYWAY.
CONVECTION ALREADY DEVELOPED RAPIDLY OVER SWRN UT AROUND SUNRISE AND
CONTINUES TO INCREASE THIS MORNING. THIS IS WHAT WILL BE SPREADING
INTO THE NORTH THIS AFTERNOON WITH SCATTERED COVERAGE JUST ABOUT
AREA-WIDE. THE MAIN UPPER LOW DOESNT SWING THRU THE AREA UNTIL
AFTER MIDNIGHT SO CONVECTION COULD CONTINUE WELL INTO THE NIGHT
BEFORE MOVING OFF TO THE EAST IN THE EARLY MORNING HOURS.
DRYING BEHIND SHORT WAVE SHOULD SUPPRESS ACTIVITY OVER MOST OF THE
AREA TOMORROW BUT UPPER LEVEL COOL POCKET MOVES OVER NRN UT LATE
IN THE DAY THRU THE EVE AND ACTIVITY COULD DEVELOP OVER THE FAR
NORTH. NAM AND GFS BOTH HINT AT ANOTHER ROUND OF ACTIVITY UNDER THE
UPPER LEVEL COOL AIR MON EVE AND NIGHT THEN WARM DRY RIDGE
CONDITIONS ARE EXPECTED FOR WED.
UPDATED FORECASTS FOR EARLIER AND GREATER CONVECTIVE COVERAGE DOWN
SOUTH. REST OF PACKAGE IN GOOD SHAPE.
&&
.FIRE WEATHER...MODELS SHOWING A QUICK SURGE OF MOISTURE LATE THIS
MORNING INTO AFTERNOON...AHEAD OF THE INCOMING SYSTEM...BUT THIS
WILL ONLY FEED POTENTIAL FOR HIGH BASED CONVECTION. CONCERNS FOR
TODAYS FIRE WEATHER CONDITIONS ARE CENTERED MORE ON GUSTY WIND
POTENTIAL FROM CONVECTIVE CELLS AS WELL AS DRY LIGHTNING PRODUCING
ADDITIONAL FIRE STARTS. SEE RED FLAG WARNING DETAILS IN THE
WATCHES/WARNINGS/ADVISORIES SECTION BELOW.
&&
.HYDRO...LITTLE COTTONWOOD CREEK RUNNING NEAR BANKFULL FROM
SNOWMELT...WITH AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY.
ANY SIGNIFICANT RAINFALL FROM THUNDERSTORMS NEXT COUPLE OF DAYS
COULD ENHANCE FLOWS ENOUGH TO LEAD TO FLOODING OF SOME RESIDENTIAL
AREAS...SO FLOOD WATCH WILL REMAIN IN EFFECT.
&&
.AVIATION...SEE SLCTAFSLC FOR DETAILS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH FOR LITTLE COTTONWOOD CREEK UFN UTZ003-008.
RED FLAG WARNING FIRE WX ZONES 420 SOUTH OF I-80 AND
434-435-437-439-440 BELOW 6500 FEET THIS AFTERNOON
AND EVENING.
WY...NONE.
&&
WILENSKYHazardous weather outlook, Jun 25, 6:29 AM MDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 629 AM MDT SAT JUN 25 2005 UTZ001>021-WYZ021-261300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 629 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST WYOMING ALL ALL OF UTAH EXCEPT THE FAR EASTERN COUNTIES. .DAY ONE...TODAY ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER SOUTHWEST UTAH THIS MORNING...WITH SCATTERED THUNDERSTORMS DEVELOPING OVER THE ENTIRE AREA THIS AFTERNOON. SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. THE STORMS WILL BE GENERATED IN RESPONSE TO A MID LEVEL DISTURBANCE LIFTING NORTH ACROSS THE REGION AND INCREASING ATMOSPHERIC MOISTURE. SCATTERED DRY LIGHTNING CAN BE EXPECTED OVER MOST OF WESTERN AND SOUTH CENTRAL UTAH TODAY WITH A FEW OF THE STORMS PRODUCING LITTLE OR NO RAINFALL. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL ALSO LEAD TO EXTREME FIRE WEATHER CONDITIONS. SEE THE LATEST SLCRFWSLC FOR DETAILS. AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY IN THE HIGHER ELEVATION SNOWPACK AREAS...COUPLED WITH ANY SIGNIFICANT RAINFALL FROM THUNDERSTORMS...COULD LEAD TO FLOODING THIS AFTERNOON AND EVENING. A FLOOD WATCH REMAIN IN EFFECT FOR LITTLE COTTONWOOD CREEK...SEE THE LATEST SLCFFASLC FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:34 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 45 min |
| Jun 25, 4:00 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 45 min |
| Jun 25, 5:31 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 44 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.